Doctor insights on:
Synthroid Overdose Drugs
Yes : Yes. That seems like an abnormally large dose. ...Read more
It depends: If severe, too much thyroid hormone in the blood can cause organs to stop working properly, a condition known as thyroid storm, and treatment in a hospital ICU may be needed. For less severe cases, treatment with beta-blockers (bp meds) may lessen symptoms of palpitations, shakiness, and jitters. For mild cases, no treatment may be needed at all. ...Read more
Symptomatic: Many times will treat based on symptoms once dz is confirmed (within a certain range of normal). If symptoms of hyperthyroid would cut down dose, ie anxiety, agitation, tremor, exophthalmos, palpitations, diarrhea, jittery, racing heart, overheating, significant wt loss, insatiable appetite etc.... ...Read moreSee 1 more doctor answer
See below.: Thyroxine overdose can cause tremors, anxiety, increased heart rate, increased body temperature, agitation, confusion, diarrhea, and seizures. If you are ever worried that an overdose has occurred, call 911. If you’re less certain and feel the situation is less of an emergency, call 800.222.1222 for guidance. ...Read moreSee 1 more doctor answer
Heart problems: Synthoid is a synthetic thyroid hormone. Thyroid increases your metabolism and too much will cause you to get febrile, jittery, tachycardic and hypertensive. Serious problems with thryoid overdose are usually cardiac are related to arrythmias or heart attacks. For example frontline treatment for thyroid excess is giving a beta blocker that blocks the cardiac effects. ...Read more
Hyperthyroidism: Overdosing on synthroid (thyroxine) will cause hyperthyroidism. Some symptoms of hyperthyroidism are: feeling nervous, fast heartbeat, weight loss, feeling hot, trouble sleeping, feeling anxious, sweating heavily, muscle weakness, increased appetite, frequent bowel movement...Some hyperthyroid patients will have 1-2 symptoms, some have all of them and some have none of them at all. ...Read more
Don't do it: People who try this feel terrible and gain the weight right back. There is some risk of putting your heart into a rhythm disturbance. The most successful weight-loss happens when a person finds an aerobic sports activity that they actually enjoy, and can share with a partner / friend. ...Read more
I took 7.5 mg 7500mcg Synthroid (thyroxine) 4 days ago. Is that enough to cause overdose symptoms?
Yes: That's a huge dose. Please see your doctor. ...Read more
If you take Synthroid (thyroxine) at night, do the levels of the drug not slowly decrease during the day?
No: It's a long acting med. The level only drops if you stop taking the med. As long as you take it daily, the level is sustained. ...Read more
Tsh,T3, T4, symptoms: Blood tests can determine overdose. Symptoms of excessive thyroid intake include anxiety, heart racing, headaches, hair shedding, shortness of breath, muscle weakness, overactive bowel function (i.e. Frequent bms, loos stools), possibly elevated temperature, weight loss, high blood pressure. Over long period of time, eyes will start to protrude. ...Read more
Taking too much: The definition of a drug overdose (legal or illegal) of any kind is simply taking too much of a substance than is recommended. Technically the FDA adds the most important part: at amounts sufficient to possibly cause or that causes an adverse event or side effect. You can overdose on an accepted amount if it right too much for you, someone on 25 mcg thyroxine who takes 2 technically overdosed. ...Read more
Synthroid: Synthroid (levothyroxine) overreplacement causes subclinical hyperthyroidism (normal serum T4 and T3 and low serum TSH concentrations) or even overt hyperthyroidism. The main risks are arrhythmia and accelerated bone loss/fractures, especially in older patients. Maintenance dose should be adjusted appropriately by a physician. ...Read more
If our on-demand delivery of drugs like Synthroid (thyroxine) were interrupted by economic collapse, what could I do to acquire my med? Can i stock it long term?
Here's a link...: Consider checking this: http://www.drugs.com/drug_interactions.phpGet a more detailed answer ›
About 1-2 weeks.: The effects of overdosing appear 6 hours to 11 days after ingestion. ...Read more
Side effects of taking overdose of Thyroxine sodium 50 mcg, my frnd takes 30 tablets in place of 1 tablet. so, what is the side effects? & wht i do?
Er: Your friend should go to the nearest ER ...Read more
Why does excessive thyroxine lead to tachycardia?And specifically what kind of drug would neutralize this?
Increases metabolism: Thyroid hormone is esstential for cellular functions, but when it excess, it works as a catabolic (breakdown) hormone and speeds up virtually all cellular processes including the pace-maker in the heart, thus rapid heart rate (tachycardia). Meds such as metoprolol or Cardizem can slow down the heart rate, but there is no med to neutralize it--it must be stopped/lowered. Consult doc. Good luck. ...Read moreSee 1 more doctor answer
Is it dangerous to go under aenesthesic for a surgery while on synthroid (thyroxine)? I read the drug combination may cause arrythmia.
Careful of caffeine: As you may already know, many of theses so called "diet" supplements contain caffeine or caffeine like ingredients that tend to raise heart rate. Those who have hyperthyroidism, especially if not treated or under treated, can be at risk of cardiac arrhythmias/fainting spells if large amount of caffeine ingested. ...Read more
Following biopsy surgery I have been woozy. 2 .5 weeks later still woozy. Have tried anti nausia, stopping thyroxine for 4 days as suspected overdosed pre surgery.
I had a mild heart attack 3 yrs ago. Now I am having thyroid issues slow hr. Given levothyroxine na synthroid....Is this drug dangerous for me. .025mg?
Lab results are-TSH<0.006, Free Thyroxine index- 8.4, T3- 43 T4-19.6. I AM ALLERGIC TO ANTI- THYROID DRUGS. WORRIED ABOUT ANOTHER THYROID STORM.
See endocrinologist: It is a difficult situation given that you are still in the reproductive age. Need care from an endocrinologist. ...Read more
I take losartan, coreg, (carvedilol) hydralozine, clonidine, amlodipine for HBP& thyroxine for under active thyroid. which drug could effect the affect cialis?
Symptoms?: Hi. Are you getting low blood pressure and/or dizziness when you take Cialis with your blood pressure drug regimen? I would think the hydrazine and the clonidine would be the most likely offenders based on mechanism of action. Generally losartan, Coreg, (carvedilol) and amlodipine are well tolerated with the Cialis family of drugs. But that's quite a BP combo; take my prediction with a grain of salt! Good luck ...Read more
I was in ER due to low potassium from blood pressure drug chlorlithidone to find also i was over medicated on Synthroid (thyroxine) to how long till side eff gone?
Resolve quickly: Hyperthyroidism can also lower blood potassium. Some people taking Chlorthalidone need extra potassium, others don't. If your synthroid (thyroxine) dose is correctly adjusted, and if you take some extra potassium, you should be fine. If you stick with the chlorthalidone, you should use rx potassium (can't do it with bananas). May be best to use another BP medication. ...Read moreSee 2 more doctor answers
Just started on synthroid (thyroxine) (finally!!!) how long before sx improve? What s/e should watch for or expect
Consistency of med: There is no problem with generic thyroid as long as you have some underlying thyroid function. If you have no thyroid function (i.e. After total thyroidectomy), your thyroid level will fluctuate if you get different brands of thyroid or generics from different companies. The advantage of taking a particular brand is that the amount of medicine is consistent so thyroid levels will not fluctuate. ...Read moreSee 1 more doctor answer
Should i be concerned about 50mg Synthroid levothyroxine) accidental double dose? took about 5hrs apart
Can the generic for Synthroid (levothyroxine) be broken into 4? I take half one day and a half of a half the next.
Does generic of Synthroid (levothyroxine) disperse the dosage equally throughout pill. I'm on 75mcg so if i cut in half will i get 37.5mcg?
It's not the: Cutting in half that's a problem, as even if the cut is uneven it won't matter since the half-life of T4 is 7 days and the doses will overlap. The problem is that the generics aren't as reliable and the dose and potency will vary every time you get a new prescription, or the pharmacy changes suppliers, or with age and storage of the rx, etc. It is better and safer to stick w/brand name t4. ...Read moreSee 1 more doctor answer
Is there a difference between levothyroxine and synthroid? I was told to take name brand because it's better. I thought it was the same thing.
Synthroid (thyroxine) better: Synthroid is a brand name t4, levothyroxine is the name of the generic. Many studies have indicated the brand name is more reliable and consistent. However, your insurance company will probably want you to take the generic because it's cheaper. A yugo is cheaper than a cadillac, but they are both cars -- so they're the same thing -- right? ...Read moreSee 1 more doctor answer
Is it possible that even though a dose of synthroid worked for me for a while that it now needs to be increased ? I've noticed symptoms coming back
Yes: The function of the thyroid gland is not stagnant and can change over time. If you have a return of more symptoms - please advise your medical provider. Take care. ...Read more